MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE SENSOR; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE SENSOR; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37714
Medical Device Problem Codes Failure to Deliver Energy (1211); Therapy Delivered to Incorrect Body Area (1508); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Memory Loss/Impairment (1958); Undesired Nerve Stimulation (1980); Pain (1994); Therapeutic Effects, Unexpected (2099); Therapeutic Response, Decreased (2271); Complaint, Ill-Defined (2331); Depression (2361); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id 3778-60, serial# (b)(4), implanted: (b)(6) 2013, product type: lead.Product id 3778-60, serial# (b)(4), implanted: (b)(6) 2013, product type: lead.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient implanted with an implantable neurostimulator (ins) for spinal pain.The patient reports that their scs coverage has changed since seeing a chiropractor.The patient stated that they felt a "pop" in their back when doing some stretching exercises.The patient reports that they no longer feel stim in their feet.The patient is waiting for an appointment to be scheduled with their pain management provider.Additional information was received from the patient reporting that they were had been going to their chiropractor for their back.For an exercise, they were instructed to cross their legs and turn their back.The patient stated that while doing this they may have pulled the lead wires for the unit.The patient stated that the stim is up from ankles , up back but the patient lost stim in their feet which now hurt horribly.The patient states that the stim is for their feet and helps their pain but the they still cant walk because there is pain that the stim never covered since implant.The patient can walk at home ok with the stim but has trouble when leaving the house and may need to take gabopenton.During the call the patient had to take meds due to stress.The patient has pre-existing crps that causes him to freak out when he is stressed and has to take clonodine for it.The patient was recommended to have the chiropractor contact a rep for followup.The chiropractor okayed having a rep come to the clinic for programming.The patient attempted to get their previous managing rep to come help them and stated that they were told to return to advanced pain.The patient noted that they are no longer being seen by (b)(6) and would be seeing a new doctor in (b)(6) for medication refill only not for ins.The caller reviewed that he has been seeing a chiropractor for his back and trying to follow along with what his insurance wants because his insurance isn't covering anything even a ct scan and wouldn't allow for 'back things' and refused an epidural.The patient said he has stopped the chiro exercises and is doing pt with no twisting and now his recovery will take longer, over 6 months because of this.The rep ((b)(6)) followed up via email the same day stating that they left the patient a voicemail indicating that they would see them next week at advanced pain management.The rep states that the patient is still a patient there and told them that they had an appointment scheduled for (b)(6) at their (b)(6) office.The rep followed up with two of their providers about the leads possibly moving as a result of doing exercised with the chiropractor.
 
Event or Problem Description
Additional information was received from the rep reporting that the patient was reprogrammed and their scs system and therapy is working well.The rep stated that there were no issues with impedance or coverage.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a patient on (b)(6) 2017.The patient reported that there was an accident where their leads may have pulled in (b)(6) 2016.The patient stated that they have had issues with it because with the exercise that they do those exercises are not going to do anything for them because with the stimulator or wires they cannot have any twisting or pulling on the wires and that is what happened one time.The patient stated that as far as their knees, they changed it again because they had an accident where they did some exercises where thy crossed one leg over and that must have done something and they maybe pulled some of the wires.The patient stopped the exercises right away because it tore up all their stimulation and they had to redo it to how it was when they first put it in and they got it now where it¿s from their knees down to their feel and especially in their feet and ankle area where they had a trauma and that was working quite nice now.The patient sees a licensed practical nurse now because they were knock down the patient¿s opiates.No further complications were reported/are anticipated.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from the patient.It was reported that the patient thought they moved a lead when exercising in (b)(6) 2016 because they felt stimulation in their bladder.The patient stated they had been in a lot of pain since (b)(6) 2017 since ¿knocking down¿ the fentanyl.The patient stated they are in depression mode and it was hard to remember things.No further complications were reported/expected.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESTORE SENSOR
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6251931
Report Number3004209178-2017-00918
Device Sequence Number359074
Product Code LGW
UDI-Device Identifier00643169157330
UDI-Public00643169157330
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2013
Device Model Number37714
Device Catalogue Number37714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
06/13/2017
06/13/2017
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date01/25/2017
04/12/2017
07/05/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1